Nifediac and Depression
Depression has been reported as a rare side effect of Nifediac CC. In clinical trials that studied Nifediac CC and depression, this side effect occurred in less than 1 percent of people taking the drug. However, because depression is so common in the general population, it is difficult to determine whether Nifediac CC alone causes depression or if other factors are involved.
Nifediac and Depression: An OverviewNifediac CC® (nifedipine) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension).
Just like any other medicine, there are potential side effects with Nifediac CC. One of these possible side effects is depression.
Nifediac and Depression: How Common Is It?The safety and effectiveness of Nifediac CC has been studied in many people. In these clinical trials, less than 1 percent of people reported depression as one of the drug's side effects.
The challenge with Nifediac CC and depression is that, given how rarely depression is reported with Nifediac CC and how common it is within the general population, it is difficult to tell whether depression is caused by Nifediac CC, other factors, or a combination of both.
Nifediac and Depression: Final ThoughtsFor people taking Nifediac CC, depression may occur. Therefore, if you notice any possible symptoms of depression while taking Nifediac CC or if something "just does not seem right," you should talk to your healthcare provider. Your healthcare provider will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another high blood pressure medicine.